This product contains paracetamol, codeine phosphate and doxylamine succinate. It is used for the temporary relief from the symptoms of moderate to severe pain caused by headache, toothache, period pain, backache and pain associated with trauma or surgery. It also reduces fever.
Paracetamol works to stop the pain messages from getting through to the brain. It also acts in the brain to reduce fever.
Codeine phosphate belongs to a group of medicines called analgesics. It is an opioid analgesic and it acts by blocking pain and your emotional response to pain.
Doxylamine succinate is an antihistamine with pronounced sedative effects.
Ask your pharmacist or doctor if you have any questions about this medicine.
Your pharmacist or doctor may have given it for another reason.
This medicine is only available from your pharmacist.
Do not take Codagesic if you have an allergy to:
Some of the symptoms of an allergic reaction may include:
Do not take this medicine if you have or have had any of the following medical conditions:
Do not take codeine if you have alcohol dependence.
Do not take codeine during labour, especially if the baby is premature. This medicine may produce withdrawal effects in the newborn baby.
Do not take this medicine if you are also taking monoamine oxidase inhibitor (MAOI), a type of medicine used to treat depression.
Do not take this medicine if you are breastfeeding or plan to breastfeed.
It passes into the breast milk and there is a possibility that the baby may be affected.
Do not give this medicine to newborn or premature babies.
Do not take this medicine after the expiry date printed on the pack or if the packaging is torn or shows signs of tampering.
If it has expired or is damaged, return it to your pharmacist for disposal.
If you are not sure whether you should start taking this medicine, talk to your pharmacist or doctor.
Tell your pharmacist or doctor if you have allergies to any other medicines, foods preservatives or dyes.
Tell your pharmacist or doctor if you have or have had any of the following medical conditions:
Tell your pharmacist or doctor if you take sedatives (medicines used to help you relax or sleep).
Tell your pharmacist or doctor about taking this medicine if you are pregnant or plan to become pregnant.
Your pharmacist or doctor will discuss the benefits and possible risks of taking this medicine during pregnancy.
Do not take Codagesic if you are breastfeeding or plan to breastfeed.
Small amounts of codeine and doxylamine are passed into breast milk. Your pharmacist or doctor will discuss the potential benefits and risks of taking the medicine if you are breastfeeding.
If you have not told your pharmacist or doctor about any of the above, tell him/her before you start taking Codagesic.
Tell your pharmacist or doctor if you are taking any other medicines, including any that you get without a prescription from your pharmacy, supermarket or health food shop.
Some medicines and Codagesic may interfere with each other. These include:
These medicines may be affected by Codagesic or may affect how well it works. You may need different amounts of your medicines, or you may need to take different medicines.
Your doctor and pharmacist will have more information on these and other medicines to be careful with or avoid while taking this medicine.
Follow all directions given to you by your pharmacist or doctor carefully.
They may differ from the information contained in this leaflet.
If you do not understand the instructions on the box ask your pharmacist or doctor for help.
Adults and children over 12 years - take 1 or 2 tablets with water, every 4 to 6 hours as needed for relief (maximum 8 tablets in 24 hours).
Not recommended for children under 12 years of age.
Do not take more than the recommended dose.
Talk to your doctor about pain control if the medicine is not helping.
If your body cannot metabolise codeine properly, you may be getting reduced benefit from the medicine.
If you are over 65 years of age, talk to your pharmacist or doctor about how much to take.
Elderly patients are more likely to have less effective kidney function due to age. This may increase the risk of side effects.
Take it with water.
Take every 4 to 6 hours as needed for relief.
Take a maximum of 8 tablets in 24 hours.
Only take this product for a few days at a time unless your doctor tells you to take it for longer.
Adolescents and children over 12 years:
Only give this product to adolescents and children over 12 years for up to 48 hours unless a doctor has told you to give it longer
If it is less then 3 hours before your next does, skip the dose you missed and take your next dose when you are meant to.
Otherwise, take it as soon as you remember, and then go back to taking your medicines as you would normally.
Do not take a double dose to make up for the dose that you missed.
This may increase the chance of you getting unwanted side effect.
If you are not sure what to do, ask your pharmacist or doctor.
If you have trouble remembering to take your medicine, ask your pharmacist for some hints.
Immediately telephone your doctor or the Poisons Information Centre (telephone 13 11 26) for advice, or go to Accident and Emergency at the nearest hospital, if you think that you or anyone else may have taken too much Codagesic. Do this even if there are no signs of discomfort or poisoning.
You may need urgent medical attention.
Talk to your pharmacist or doctor if your symptoms do not improve.
Your pharmacist or doctor will assess your condition and decide if you should continue to take the medicine.
Keep to the recommended dose.
Adolescents and children over 12 years:
Do not give this medicine for more than 48 hours at a time unless advised to by a doctor.
Do not take for more than a few days at a time unless advised to by a doctor.
Do not drink alcohol while taking this medicine.
The sedation effect of alcohol may be increased.
Do not take Codagesic to treat any other complaints unless your pharmacist or doctor tells you to
Do not give your medicine to anyone else, even if they have the same condition as you.
Be careful driving or operating machinery until you know how the medicine affects you.
This medicine may cause dizziness or sleepiness in some people. If this happens, do not drive, use or operate machinery.
Do not take high doses of the medicine for long periods of time unless your doctor tells you to.
Codeine may be habit forming.
Tell your pharmacist or doctor as soon as possible if you do not feel well while you are taking Codagesic.
This medicine helps most people with the temporary relief from the symptoms of moderate to severe pain caused by headache, toothache, period pain, backache and pain associated with trauma or surgery. It also reduces fever, but it may have unwanted side effects in a few people. All medicines can have side effects. Sometimes they are serious, most of the time they are not. You may need medical attention if you get some of the side effects.
Do not be alarmed by the following list of side effects. You may not experience any of them.
Ask your pharmacist or doctor to answer any questions you may have.
Tell your pharmacist or doctor if you notice any of the following and they worry you
The above list includes the more common side effects of your medicine. They are usually mild.
Tell your doctor as soon as possible if you notice any of the following:
The above list includes serious side effects that may require medical attention. These side effects are rare.
If any of the following happen, tell your pharmacist or doctor immediately or go to Accident and Emergency at your nearest hospital:
The above list includes very serious side effects. You may need urgent medical attention or hospitalisation. These side effects are very rare for low doses of this medicine and when used for a short period of time.
Tell your pharmacist or doctor if you notice anything that is making you feel unwell.
Other side effects not listed above may also occur in some people.
Keep your medicine in the original pack until it is time to take.
Keep your medicine in a cool dry place where temperature stays below 30°C.
Do not store Codagesic or any other medicine in the bathroom or near a sink. Do not leave it on a window sill or in the car.
Heat and dampness can destroy some medicines.
Keep it where children cannot reach it.
A locked cupboard at least one-and-a-half metres above the ground is a good place to store medicines.
Ask your pharmacist what to do with any medicine that is left over, or if the expiry date has passed.
This product is a blister pack of 20 or 40 flat yellow tablets with a centre break line.
Codagesic contains 450mg of paracetamol, 9.75mg of codeine phosphate and 5mg of doxylamine succinate as the active ingredients.
It also contains: